Dreamstime

16 Overdoses In 2 Days: Comes With A Warning For Heroin Users

There's a powerful batch of heroin on the street say authorities.

July 25, 2018 - 5:19 pm

GENESEE COUNTY (WWJ) - A rash of overdoses believed to stem from a powerful batch of heroin the street all saved with Narcan. 

A total of 16 people, the majority of them in Flint, overdosing on heroin - some laced with fentanyl (100 times more powerful than morphine) - some containing carfentanyl (10,000 times more powerful than morphine), commonly known as a drug used to tranquilize horses and elephants. 

"You're saying a bad batch - they call it a hot batch, and there's such a little sliver, a little sliver, between the high and death," Genessee County Sheriff Robert Pickell told WWJ's Sandra McNeill. 

Used in the emergency treatment of suspected overdose - Narcan has become the life-saving drug used by first responders. 

He expects many will overdose again unless there is intervention. He's saddened and frustrated. 

"You see the same thing happening day after day after day. People say 'don't speak out, don't say it's a health problem,' because people lose confidence. People think that. I'm losing confidence in myself if we don't start dealing with it as a public health menace."